Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 78, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 14, 2001, 9:49 PM CDT for Johnson County, Missouri. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 14, 2001, 9:49 PM CDT (02:49 UTC)
- Expired
- Apr 14, 2001, 10:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 10:13 PM CDT | Hail 0.75 | Holden, MO | |
| Apr 14, 10:22 PM CDT | Thunderstorm Wind 70 E | Centerview, MO | Emergency manager estimated wind gusts to 80 mph and one inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 150249 SVRMCI MOC101-150345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 949 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF WARRENSBURG * UNTIL 1045 PM CDT * AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOLDEN...OR ABOUT 15 MILES WEST OF WARRENSBURG...MOVING EAST AT 50 MPH. GOLFBALL-SIZE HAIL FELL 3 MILES SOUTH OF KINGSVILLE AT 948 PM. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERVIEW AT 955 PM CDT WARRENSBURG AT 1000 PM CDT KNOB NOSTER AT 1010 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITiH LITTLE OR NO ADVANCE WARNING. LAT...LON 3878 9409 3860 9401 3859 9352 3892 9353 BUNTING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:17 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Apr 14, 4:17 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 417 PM CDT SAT APR 14 2001 TSRA HAVE FORMED ALONG H8 FRONTAL BOUNDARY AND SLIDING INTO WRN CWA. THIS WILL BE THE FIRST CONCERN. SURGING SFC BOUNDARY FROM THE SOUTH WILL BE THE NEXT ONE LATER THIS EVENING. SHTWV COMING OUT OF THE ROCKIES IS THE INSTIGATOR. MOISTURE FINALLY RETURNING WILL LIGHT UP THE SFC BOUNDRY. SHTWV MOVES THRU PRETTY QUICK WITH DOWNWARD MOTION BY 12Z. MAY SEE SOME REMAINING SHOWERS LEAVING ERN CWA EARLY. ONLY OTHER THING TO LOOK AT WAS THE CHC OF RAIN ON MONDAY. 300K ISENTROPIC LIFT PRETTY DECENT IN THE WRN ZONES...AND HAVE ADDED CHC OF RAIN. MDLS STILL IN AGREEMENT WITH COLD TEMPS COME DOWN AHEAD OF SFC HIGH. HAVE GENRLY GONE WITH MAV GUID TEMPS. NXT CHC FOR PCPN LOOKS TO BE SAT IN THE EXTENDED. .EAX...NONE LVQ
In the hours before
Local storm report, Apr 14, 8:51 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0831 PM 7 W LINWOOD KS 1 INCH HAIL
04/14/01 LEAVENWORTH REPORTED BY EMERGENCY
MANAGEMENT.
0842 PM 1 NW WARRENSBURG MO 70 MPH TSTM GUST
04/14/01 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT.
0843 PM 5 N WARRENSBURG MO .88 INCH HAIL
04/14/01 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0845 PM 2 SW SHAWNEE KS .75 INCH HAIL
04/14/01 JOHNSON REPORTED BY FIRE AND
RESCUE.Local storm report, Apr 14, 8:59 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0854 PM LINWOOD KS .75 INCH HAIL
04/14/01 LEAVENWORTH REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 14, 9:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
905 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM KNOB NOSTER MO 80 MPH TSTM GUST
04/14/01 JOHNSON REPORTED BY STORM
SPOTTER. CARS BLOWN OFF
THE ROAD.Local storm report, Apr 14, 9:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM KANSAS CITY MO 1 INCH HAIL
04/14/01 JACKSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 14, 9:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM GARDNER KS .75 INCH HAIL
04/14/01 JOHNSON REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0930 PM 7 S GARDNER KS .75 INCfH HAIL
04/14/01 MIAMI
0930 PM 7 S GARDNER KS 70 MPH TSTM GUST
04/14/01 MIAMILocal storm report, Apr 14, 9:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
946 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 3 S KINGSVILLE MO 1.75 INCH HAIL
04/14/01 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:25 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 50 min |
| Apr 14, 7:50 PM CDT | Tornado Warning | EAX | Jackson | 40 min |
| Apr 14, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 65 min |
| Apr 14, 8:59 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 61 min |
| Apr 14, 9:38 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 52 min |
| Apr 14, 9:40 PM CDT | Flash Flood Warning | EAX | Johnson, Lafayette | 4 hr |
| Apr 14, 10:01 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 44 min |
| Apr 14, 10:20 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 55 min |
| Apr 14, 10:35 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.